MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; INTRAVASCULAR CATHETER
Model Number 386803
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd cathena safety iv catheter the safety mechanism failed and did not deploy.The following information was provided by the initial reporter: functional problem at the level of the safety of the catheter, at the time of the installation of infusion at the time of withdrawing the needle, the safety was not functional: risk of accident of exposure to blood (aes) - bare needle.No accident to report.
 
Additional Manufacturer Narrative
H.6.Investigation summary: one photo was received by our quality team for evaluation.From the photo, the safety mechanism was observed to not be fully activated and there was blood at the needle hub flashback chamber.A device history record could not be evaluated as the lot number is unknown.From the returned photo, the safety mechanism was observed to be not fully activated and there was blood at the needle hub flashback chamber.However, the team is unable to determine from the photo if there is a dent on the cannula or if there is safety activation components failure / damage that resulted the safety activation failure.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Batch number is unavailable and hence unable to perform the dhr review of the affected batch.As the actual sample was not returned for investigation, actual root cause could not be established.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD CATHENA SAFETY IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13638808
Report Number8041187-2022-00104
Device Sequence Number12021735
Product Code FOZ
UDI-Device Identifier00382903868032
UDI-Public00382903868032
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number386803
Device Catalogue Number386803
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown